Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 193, NWS Tulsa, OK

June 6, 2005Franklin County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 6, 2005, 2:50 PM CDT for Franklin County, Arkansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2005, 2:50 PM CDT (19:50 UTC)
Expired
Jun 6, 2005, 3:45 PM CDT
In force
55 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 38 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1657 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1657 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 061950
SVRTSA
ARC047-062045-
/O.NEW.KTSA.SV.W.0193.050606T1950Z-050606T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
250 PM CDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 345 PM CDT

* AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH.  THIS STORM WAS LOCATED 5 MILES NORTH OF BRANCH...MOVING
  NORTHEAST AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DENNING...
  ALTUS AND OZARK.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3535 9409 3523 9393 3543 9369 3557 9398

$$
3 follow-up statements
000 
WWUS54 KTSA 062017
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
316 PM CDT MON JUN 6 2005

ARC047-062045-
/O.CON.KTSA.SV.W.0193.000000T0000Z-050606T2045Z/
FRANKLIN AR-
316 PM CDT MON JUN 6 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM CDT FOR
FRANKLIN COUNTY...

AT 313 PM CDT...STORM SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS THAT WERE PRODUCING PENNY SIZE HAIL.  THE STRONGEST STORM
WITHIN THIS LINE WAS LOCATED ACROSS FAR SOUTHERN FRANKLIN COUNTY.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST
OF TONEY TO 5 MILES SOUTHEAST OF MEG...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TONEY...
LONELM...CRAVENS...WIEDERKEHR VILLAGE...JETHRO...WATALULA...ALTUS...
DENNING...ALIX AND OZARK.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3547 9403 3531 9389 3544 9370 3566 9392

$$
000 
WWUS54 KTSA 062030
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT MON JUN 6 2005

ARC047-062045-
/O.CON.KTSA.SV.W.0193.000000T0000Z-050606T2045Z/
FRANKLIN AR-
330 PM CDT MON JUN 6 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM CDT FOR
FRANKLIN COUNTY...

AT 326 PM CDT...STORM SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS THAT WERE PRODUCING PENNY SIZE HAIL.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 3 MILES WEST OF JETHRO TO
DENNING...MOVING NORTHEAST AT 15 MPH.  

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ALIX...
WIEDERKEHR VILLAGE...JETHRO...WATALULA...REDDING...TURNERS BEND...
BARNES...CASS AND PARADISE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3553 9400 3536 9382 3544 9370 3575 9381

$$
000 
WWUS54 KTSA 062045
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT MON JUN 6 2005

ARC047-062055-
/O.EXP.KTSA.SV.W.0193.000000T0000Z-050606T2045Z/
FRANKLIN AR-
345 PM CDT MON JUN 6 2005

...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY EXPIRES AT 345
PM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH STORMS ACROSS THE COUNTY AS THEY MOVE EAST AT 10 MPH.

LAT...LON 3553 9400 3536 9382 3544 9370 3575 9381

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:42 PM CDT, 8 minutes earlier.

Area forecast discussion, Jun 6, 2:42 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
242 PM CDT MON JUN 6 2005

.DISCUSSION...
MCV AND ASSOCIATED RA/TSRA MOVING ACROSS FAR EAST CENTRAL OK AND
NORTHWEST AND WEST CENTRAL AR THIS AFTERNOON. WILL WATCH RADAR
TRENDS UP UNTIL ZONE ISSUANCE...BUT FOR NOW DO NOT PLAN TO INCLUDE
EVENING POPS ACROSS NW AR. HOWEVER...ONCE THIS FEATURE CLEARS THE
AREA...PROSPECTS FOR RAIN ACROSS THE FA LOOK BLEAK FOR AT LEAST THE
NEXT FEW DAYS. MODELS IN AGREEMENT THE WEAK NON DESCRIPT W-SW UPPER
FLOW PATTERN WILL CONTINUE. AS ALLUDED TO BY THE MID SHIFT... IT
STILL APPEARS TO SOME EXTENT THAT BOTH AND NAM ARE SUFFERING FROM
FEEDBACK PROBLEMS IN THE WED/THURS TIME FRAME. IN THE SHORT
TERM...PLAN ON KEEPING THINGS DRY. MOS GUIDANCE TEMPS LOOK
REASONABLE AND WONT STRAY TOO FAR FROM THEM. WILL OPT TO KEEP LOW
POPS IN FOR THE WEEKEND AND MONDAY AS BOUNDARY DRAWS CLOSER AND
MID/UPPER LEVEL FLOW INCREASES SOME AND BECOMES A LITTLE MORE
ACTIVE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  91  74  91 /  10  10  10  10
FSM   70  91  72  91 /  10  10  10  10
MLC   72  89  73  89 /  10  10  10  10
BVO   69  91  71  91 /  10  10  10  10
FYV   66  86  68  87 /  10  10  10  10
BYV   66  86  67  88 /  10  10  10  10
MKO   70  90  71  90 /  10  10  10  10
MIO   69  88  71  89 /  10  10  10  10
F10   71  89  72  89 /  10  10  10  10
HHW   71  89  72  89 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 21
LONG TERM FORECASTER ID= 23
Hazardous weather outlook, Jun 6, 2:45 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
245 PM CDT MON JUN 6 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
245 PM CDT MON JUN 6 2005

UPDATED

...THUNDERSTORMS MAY BECOME SEVERE IN NORTHWEST ARKANSAS THIS AFTERNOON...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...NONE.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...BENTON CARROLL WASHINGTON MADISON
        CRAWFORD FRANKLIN AND SEBASTIAN COUNTIES.

FLASH FLOOD.
        RISK...ELEVATED.
	AREA...NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...STEEP TERRAIN OF BENTON CARROLL
        WASHINGTON MADISON CRAWFORD FRANKLIN AND SEBASTIAN COUNTIES.

DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED RAPIDLY IN NORTHWEST ARKANSAS
BETWEEN 2 AND 230 PM.  A FEW OF THOSE THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING LARGE HAIL AND DAMAGING WINDS.  SLOW MOVEMENT AND
NUMEROUS THUNDERSTORMS WILL CONTRIBUTE TO AN ELEVATED RISK FOR
FLASH FLOODS.  THE THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH
EARLY THIS EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN UPPER TROUGH EMBEDDED IN WEAK FLOW ALOFT WILL CROSS THE SOUTHERN
PLAINS OVER THE WEEKEND. THIS WILL SLIGHTLY ENHANCE CHANCES FOR
SHOWERS AND THUNDERSTORMS ON SATURDAY AND SUNDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 6, 2:22 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
222 PM CDT MON JUN 6 2005

ARZ019-029-062000-
CRAWFORD AR-SEBASTIAN AR-
222 PM CDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     CRAWFORD

IN WEST CENTRAL ARKANSAS
     SEBASTIAN

AT 222 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FORT SMITH...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MILL CREEK...CONCORD...FORT SMITH...
BARLING...RYE HILL...MOUNTAINBURG...VAN BUREN...ALMA...CEDARVILLE...
CHESTER...KIBLER...SHIBLEY...FURRY...DYER...FIGURE FIVE AND RUDY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Jun 6, 2:41 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
241 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     NON-TSTM WND DMG SAPULPA                 36.00N 96.11W
06/04/2005                   CREEK              OK   COUNTY OFFICIAL

            NUMEROUS LARGE TREE LIMBS BROKEN. SEVERAL TREES UPROOTED.
            SOME TREES ACROSS ROADS. WINDS LASTED FROM 1030 TO ABOUT
            1130 PM.

1030 PM     NON-TSTM WND DMG HECTORVILLE             35.84N 95.93W
06/04/2005                   OKMULGEE           OK   PUBLIC

            NUMEROUS LARG TREE LIMBS BROKEN. WINDS WERE INTERMITENT
            FROM 1030 TO 1130 PM.

1100 PM     NON-TSTM WND GST VINITA                  36.64N 95.15W
06/04/2005  60 MPH           CRAIG              OK   EMERGENCY MNGR

            NUMEROUS TREE LARGE LIMBS BROKEN AND BLOWN DOWN. WINDS
            LASTED ONLY ABOUT 10 MINUTES.

1115 PM     NON-TSTM WND GST CATOOSA                 36.19N 95.75W
06/04/2005  60 MPH           ROGERS             OK   EMERGENCY MNGR

            NUMEROUS TREES DAMAGED. LARGE LIMBS BROKEN. 85F AT MDNT
            IN CLAREMORE. WINDS LASTED TIL AFTER 1130 PM.

1130 PM     TSTM WND DMG     KIEFER                  35.94N 96.07W
06/04/2005                   CREEK              OK   COUNTY OFFICIAL

            LARGE TREE LIMBS BROKEN. TREE BLOWN DOWN.

1245 AM     NON-TSTM WND DMG JAY                     36.42N 94.80W
06/05/2005                   DELAWARE           OK   COUNTY OFFICIAL

            TREE BLOWN DOWN. NUMEROUS LARGE TREE LIMBS BROKEN. ABOVE
            GROUND POOL COLLAPSED BY WIND. DAMAGE IN AND AROUND JAY.

&&

SAA
Special weather statement, Jun 6, 2:46 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
246 PM CDT MON JUN 6 2005

ARZ020-062030-
FRANKLIN AR-
246 PM CDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     FRANKLIN

AT 246 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PETER PENDER...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...OZARK...BRANCH...PETER PENDER...
VESTA...MEG...DENNING...CECIL...ALTUS...TONEY...CRAVENS...WATALULA
AND JETHRO.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO
50 MPH AND VERY HEAVY RAIN. RESIDENTS IN THESE AREAS SHOULD REMAIN
ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 2:26 PM CDTSevere Thunderstorm WarningTSASebastian49 min
Jun 6, 2:37 PM CDTSevere Thunderstorm WarningTSACrawford53 min
Jun 6, 3:12 PM CDTFlash Flood WarningTSAFranklin3 hr
Jun 6, 4:01 PM CDTSevere Thunderstorm WarningTSAMadison, Washington59 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.